MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE PATELOFEMORAL IMPLANT, SIZE 1, LEFT; PROSTHESIS KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMNER/METAL

ARTHREX, INC. IBALANCE PATELOFEMORAL IMPLANT, SIZE 1, LEFT; PROSTHESIS KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMNER/METAL
Catalog Number AR-502-1L
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Failure of Implant (1924); Pain (1994); Loss of Range of Motion (2032); Joint Swelling (2356); Ambulation or Postural Difficulties (2544)
Date of Event 05/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth,, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.No device malfunction can be identified.At this time, it cannot be determined how the device may have caused or contributed to the incident.An evaluation of the device cannot be performed as the device was discarded by the facility.Device history record review revealed nothing relevant to this event.Additional information has been requested but not made available.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that a patient had inquired through the arthrex website about the material composition of an arthrex pfj femoral 1l implant which she states was implanted in her body.Patient did not have the specific part number and states she no longer has contact with the physician that originally implanted the device.Patient was instructed that to provide a confirmed material composition for her specific implant she would need to obtain the original implant part numbers from the surgical facility and provide the part(s) number(s) to arthrex.**additional information obtained 2/10/2017; patient provided hospital records which described the implants she received.Based on the description it was determined the following are the implants: ar-502-1l ((b)(4)) and ar-504-psb8 ((b)(4)).Material composition has been provided to the patient.**additional information obtained 2/13/2017: patient reports she has been having issues since her original partial knee surgery took place on (b)(6) 2016.Patient reports ongoing pain, swelling, limited range of motion (unable to fully extend), and unable to fully weight bear (still using cane and crutches).Patient states her surgeon has done metal allergy and she had blood work done to check sedimentation rate and c-reactive protein.Patient has tested allergic to the following: bone cement monomer, bone cement particles, aluminum, nickel, zirconium and iron.Patient states she does know that bone cement was used with the implant during the (b)(6) 2016 surgery.Patient states sedimentation rate was high and c-reactive protein was in the normal range.Results as follows: sedimentation rate was 23 mm/hr and c-reactive protein was <1.O mg/dl.**additional information obtained 2/14/2017: patient is currently being treated at a pain management center to manage the pain.Patient's new surgeon ordered the infection testing, allergy testing and a ct scan.Based on the new surgeon's review of x-rays and mri's patient states she has patella baja and it also appears that the implant may be in wrong (pointing more outward than it should).New surgeon is going to review all the results and put a plan of care in place.Patient has a follow up with new surgeon scheduled for (b)(6) 2017.Patient reports she is undergoing daily therapy and has had well over 100 pt sessions since the onset of the issues.Patient states there is a possibility she may need a revision to convert the current partial knee to a total knee to correct the issues noted.**additional information obtained 3/1/2017: patient has reported that she has seen the new surgeon and the surgeon has scheduled her for a conversion from a pfr to a tkr.Scheduled date of surgery is (b)(6) 2017.Patient states her new surgeon is classifying her pfr as a failure and he is ordering the implants to be made by metals she is not allergic to.Surgeon plans to remove all of the pfr components.**additional information obtained 5/3/2017: patient underwent a revision surgery on (b)(6) 2017.During the revision surgery the surgeon explanted the femoral component and left the arthrex patella device (ar-504-psb8 (b)(4)) in place.Surgeon then performed a total knee replacement with another manufacturers 100% titanium products.

Brand Name
IBALANCE PATELOFEMORAL IMPLANT, SIZE 1, LEFT
Common Device Name
PROSTHESIS KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMNER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6574807
Report Number1220246-2017-00175
Device Sequence Number18992752
Product Code JWH
UDI-Device Identifier00888867034372
UDI-Public00888867034372
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 05/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2020
Device Catalogue NumberAR-502-1L
Device Lot Number108761549
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2017
Initial Report FDA Received Date05/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR-504-PSB8 IBALANCE PATELLA IMPLANT DOME
Outcome Attributed to Adverse Event Other;